Alert archive / Texas / Wind Advisories in 2013

Wind Advisory 8, NWS Amarillo, TX

May 1, 201320 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind advisory at May 1, 2013, 9:53 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
May 1, 2013, 9:53 PM CDT (02:53 UTC)
Expired
May 2, 2013, 3:03 PM CDT
In force
17 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2013-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2013-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
299 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

273 
WWUS74 KAMA 020253
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
953 PM CDT WED MAY 1 2013

OKZ001>003-TXZ001>014-016>019-021200-
/O.NEW.KAMA.WI.Y.0008.130502T0253Z-130503T0000Z/
/O.CON.KAMA.FZ.W.0005.130502T0600Z-130502T1700Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...HEREFORD...CANYON...CLAUDE...CLARENDON
953 PM CDT WED MAY 1 2013

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THURSDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO NOON CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THURSDAY. 

* EVENT...A FREEZE IS EXPECTED TONIGHT INTO THURSDAY MORNING ACROSS
  THE OKLAHOMA PANHANDLE AND MOST OF THE TEXAS PANHANDLE EXCEPT PARTS
  OF THE FAR EASTERN AND SOUTHEASTERN SECTION. LOW TEMPERATURES WILL
  FALL TO THE 20S AND LOWER 30S TONIGHT INTO THURSDAY MORNING. IN
  ADDITION...STRONG NORTHERLY WINDS BETWEEN 30 AND 35 MPH WITH GUSTS
  UP TO 50 MPH CAN BE EXPECTED.

* TIMING...FREEZING AND BELOW FREEZING TEMPERATURES ARE EXPECTED
  AFTER MIDNIGHT TONIGHT UNTIL AROUND NOON THURSDAY. STRONG NORTHERLY
  WINDS ARE EXPECTED TO INCREASE IN INTENSITY TONIGHT AND SHOULD
  DIMINISH FROM NORTHWEST TO SOUTHEAST THURSDAY AFTERNOON.

* IMPACTS...TENDER VEGETATION MAY BE KILLED BY THE SUB FREEZING
  TEMPERATURES IF NOT ADEQUATELY PROTECTED. ADDITIONALLY...TRASH
  CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR
  OBJECTS MAY BE TOSSED BY THE WIND IF NOT SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ015-020-021200-
/O.NEW.KAMA.WI.Y.0008.130502T0253Z-130503T0000Z/
WHEELER-COLLINGSWORTH-
INCLUDING THE CITIES OF...SHAMROCK...WHEELER...WELLINGTON
953 PM CDT WED MAY 1 2013

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THURSDAY. 

* EVENT...STRONG NORTHERLY WINDS BETWEEN 30 AND 40 MPH WITH GUSTS UP
  TO 50 MPH CAN BE EXPECTED.

* TIMING...WINDS WILL INCREASE OVERNIGHT AND CONTINUE THROUGH LATE
  THURSDAY AFTERNOON.

* IMPACTS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR 
  LIGHTWEIGHT OUTDOOR OBJECTS MAY BE TOSSED BY THE WIND IF NOT 
  SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JACKSON
3 follow-up statements
086 
WWUS74 KAMA 021213
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
713 AM CDT THU MAY 2 2013

OKZ001>003-TXZ001>014-016>019-022000-
/O.NEW.KAMA.FZ.A.0004.130503T0300Z-130503T1500Z/
/O.CON.KAMA.FZ.W.0005.000000T0000Z-130502T1700Z/
/O.CON.KAMA.WI.Y.0008.000000T0000Z-130503T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...HEREFORD...CANYON...CLAUDE...CLARENDON
713 AM CDT THU MAY 2 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CDT TODAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FREEZE WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH FRIDAY
MORNING. 

* EVENT...NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL
  CONTINUE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES TODAY. IN
  ADDITION...LOW TEMPERATURES THIS MORNING WILL FALL TO NEAR OR BELOW
  FREEZING. ANOTHER FREEZE IS LIKELY TONIGHT ACROSS THE AREA.

* TIMING...THE STRONG WINDS WILL PERSIST THIS MORNING...THEN SLOWLY
  DIMINISH DURING THE MID TO LATE AFTERNOON HOURS. FREEZING OR BELOW
  FREEZING TEMPERATURES ARE EXPECTED UNTIL AROUND 10 AM THIS MORNING
  BEFORE RISING TO ABOVE 32 DEGREES. BELOW FREEZING TEMPERATURES WILL
  ONCE AGAIN RETURN TO ALL OF THE OKLAHOMA AND TEXAS PANHANDLES AFTER
  11 PM TONIGHT AND CONTINUE UNTIL AROUND 9 AM FRIDAY MORNING.

* IMPACTS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
  LIGHTWEIGHT OUTDOOR OBJECTS MAY BE TOSSED BY THE WIND IF NOT
  SECURED. IN ADDITION...TENDER VEGETATION MAY BE KILLED BY THE SUB
  FREEZING TEMPERATURES IF NOT ADEQUATELY PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

TXZ015-020-022000-
/O.NEW.KAMA.FZ.A.0004.130503T0300Z-130503T1500Z/
/O.CON.KAMA.WI.Y.0008.000000T0000Z-130503T0000Z/
WHEELER-COLLINGSWORTH-
INCLUDING THE CITIES OF...SHAMROCK...WHEELER...WELLINGTON
713 AM CDT THU MAY 2 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FREEZE WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH FRIDAY
MORNING. 

* EVENT...NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL
  CONTINUE ACROSS THE FAR SOUTHEAST TEXAS PANHANDLE TODAY. IN
  ADDITION...ANOTHER FREEZE IS LIKELY TONIGHT ACROSS THE AREA.

* TIMING...THE STRONG WINDS WILL PERSIST THIS MORNING...THEN SLOWLY
  DIMINISH DURING THE MID TO LATE AFTERNOON HOURS. FREEZING OR BELOW
  FREEZING TEMPERATURES WILL ONCE AGAIN RETURN TO THE REGION AFTER 11
  PM TONIGHT AND CONTINUE UNTIL AROUND 9 AM FRIDAY MORNING.

* IMPACTS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
  LIGHTWEIGHT OUTDOOR OBJECTS MAY BE TOSSED BY THE WIND IF NOT
  SECURED. IN ADDITION...TENDER VEGETATION MAY BE KILLED BY THE SUB
  FREEZING TEMPERATURES IF NOT ADEQUATELY PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

ANDRADE
267 
WWUS74 KAMA 021513
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1013 AM CDT THU MAY 2 2013

OKZ001>003-TXZ001>014-016>019-022315-
/O.CAN.KAMA.FZ.W.0005.000000T0000Z-130502T1700Z/
/O.CON.KAMA.WI.Y.0008.000000T0000Z-130503T0000Z/
/O.CON.KAMA.FZ.A.0004.130503T0300Z-130503T1500Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...HEREFORD...CANYON...CLAUDE...CLARENDON
1013 AM CDT THU MAY 2 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FREEZE WATCH REMAINS IN EFFECT FROM 10 PM CDT THIS EVENING
THROUGH FRIDAY MORNING...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FREEZE
WARNING. 

* EVENT...NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL
  CONTINUE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES TODAY. BELOW
  FREEZING TEMPERATURES ARE EXPECTED ONCE AGAIN TONIGHT ACROSS THE
  TEXAS AND OKLAHOMA PANHANDLES.

* TIMING...THE STRONG WINDS WILL PERSIST THIS MORNING...THEN SLOWLY
  DIMINISH DURING THE MID TO LATE AFTERNOON HOURS. BELOW FREEZING
  TEMPERATURES WILL ONCE AGAIN RETURN TO ALL OF THE OKLAHOMA AND
  TEXAS PANHANDLES AFTER 11 PM TONIGHT AND CONTINUE UNTIL AROUND 9 AM
  FRIDAY MORNING.

* IMPACTS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR 
  LIGHTWEIGHT OUTDOOR OBJECTS MAY BE TOSSED BY THE WIND IF NOT 
  SECURED. IN ADDITION...TENDER VEGETATION MAY BE KILLED BY THE 
  SUB FREEZING TEMPERATURES IF NOT ADEQUATELY PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

TXZ015-020-022315-
/O.CON.KAMA.WI.Y.0008.000000T0000Z-130503T0000Z/
/O.CON.KAMA.FZ.A.0004.130503T0300Z-130503T1500Z/
WHEELER-COLLINGSWORTH-
INCLUDING THE CITIES OF...SHAMROCK...WHEELER...WELLINGTON
1013 AM CDT THU MAY 2 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FREEZE WATCH REMAINS IN EFFECT FROM 10 PM CDT THIS EVENING
THROUGH FRIDAY MORNING...

* EVENT...NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH 
  WILL CONTINUE ACROSS THE FAR SOUTHEAST TEXAS PANHANDLE TODAY. 
  IN ADDITION...ANOTHER FREEZE IS LIKELY TONIGHT ACROSS THE 
  AREA. 

* TIMING...THE STRONG WINDS WILL PERSIST THIS MORNING...THEN 
  SLOWLY DIMINISH DURING THE MID TO LATE AFTERNOON HOURS. 
  FREEZING OR BELOW FREEZING TEMPERATURES WILL ONCE AGAIN RETURN 
  TO THE REGION AFTER 11 PM TONIGHT AND CONTINUE UNTIL AROUND 9 
  AM FRIDAY MORNING. 

* IMPACTS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR 
  LIGHTWEIGHT OUTDOOR OBJECTS MAY BE TOSSED BY THE WIND IF NOT 
  SECURED. IN ADDITION...TENDER VEGETATION MAY BE KILLED BY THE 
  SUB FREEZING TEMPERATURES IF NOT ADEQUATELY PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

SCHNEIDER
492 
WWUS74 KAMA 022003
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
303 PM CDT THU MAY 2 2013

OKZ001>003-TXZ001>014-016-017-030415-
/O.CAN.KAMA.WI.Y.0008.000000T0000Z-130503T0000Z/
/O.UPG.KAMA.FZ.A.0004.130503T0300Z-130503T1500Z/
/O.NEW.KAMA.HZ.W.0005.130503T0300Z-130503T1500Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...HEREFORD...CANYON
303 PM CDT THU MAY 2 2013

...HARD FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
CDT FRIDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HARD FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT
FRIDAY. THE WIND ADVISORY HAS BEEN CANCELLED. THE FREEZE WATCH IS
NO LONGER IN EFFECT. 

* EVENT...BELOW FREEZING TEMPERATURES ARE EXPECTED ONCE AGAIN
  TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES.

* TIMING...BELOW FREEZING TEMPERATURES WILL ONCE AGAIN RETURN TO ALL
  OF THE OKLAHOMA AND TEXAS PANHANDLES AFTER 11 PM TONIGHT AND
  CONTINUE UNTIL AROUND 9 AM FRIDAY MORNING.

* IMPACTS...TENDER VEGETATION MAY BE KILLED BY THE SUB FREEZING
  TEMPERATURES IF NOT ADEQUATELY PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
VEGETATION.

&&

$$

TXZ015-018>020-030415-
/O.CAN.KAMA.WI.Y.0008.000000T0000Z-130503T0000Z/
/O.UPG.KAMA.FZ.A.0004.130503T0300Z-130503T1500Z/
/O.NEW.KAMA.FZ.W.0006.130503T0300Z-130503T1500Z/
WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...SHAMROCK...WHEELER...CLAUDE...
CLARENDON...WELLINGTON
303 PM CDT THU MAY 2 2013

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT
FRIDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT
FRIDAY. THE WIND ADVISORY HAS BEEN CANCELLED. THE FREEZE WATCH IS
NO LONGER IN EFFECT. 

* EVENT...ANOTHER FREEZE IS LIKELY TONIGHT ACROSS THE AREA.

* TIMING...FREEZING OR BELOW FREEZING TEMPERATURES WILL ONCE AGAIN
  RETURN TO THE REGION AFTER 10 PM TONIGHT AND CONTINUE UNTIL AROUND
  10 AM FRIDAY MORNING.

* IMPACTS...TENDER VEGETATION MAY BE KILLED BY THE SUB FREEZING
  TEMPERATURES IF NOT ADEQUATELY PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

&&

$$

SCHNEIDER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at May 1, 6:42 PM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, May 1, 6:42 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
642 PM CDT WED MAY 1 2013

.AVIATION...
NORTH NORTHEAST SURFACE WINDS EXPECTED TO CONTINUE TO GUST TO AROUND
40 KT ALL NIGHT AND WELL INTO THURSDAY.  AVIATION WEATHER WARNING FOR
40 KT GUSTS AT AMARILLO AREA AIRPORTS REMAINS IN EFFECT UNTIL 23Z THURSDAY.

MVFR CEILINGS EXPECTED TO LOWER INTO IFR OR LIFR RANGE BY 02Z
THURSDAY.  LIGHT PRECIPITATION WILL BE MOST LIKELY OVERNIGHT AROUND
KGUY...WITH POTENTIAL FOR LIGHT SNOW OR LIGHT SLEET BEGINNING AROUND
06Z THURSDAY.

SLOW RISE OF CEILINGS INTO MVFR RANGE EXPECTED BETWEEN 15Z AND 17
THURSDAY.  CLOUD BASES CONTINUE TO RISE THEREAFTER...WITH VFR
CONDITIONS RESUMING AROUND 15Z...16Z...AND 19Z THURSDAY AT KGUY...KDHT
...AND KAMA RESPECTIVELY.  STRONG SURFACE WIND GUSTS EXPECTED TO
CEASE DURING THE LATE AFTERNOON.

COCKRELL

&&

.PREV DISCUSSION... /ISSUED 354 PM CDT WED MAY 1 2013/

SHORT TERM...

A DIFFICULT WINTER WEATHER AND WIND FORECAST REMAINS IN THE OFFING.
THE MAIN ISSUES WERE WHETHER OR NOT TO ISSUE A WIND ADVISORY AND/OR
A WINTER WEATHER ADVISORY. SEEMINGLY THE ONLY THING WITH DECENT
CONFIDENCE OF OCCURRENCE IS A FREEZE.

THE FREEZE...
WILL PROBABLY HAPPEN FOR ALL BUT THE FAR SE TX PANHANDLE. A FREEZE
WARNING HAS BEEN ISSUED AS TEMPS WILL GENERALLY FALL TO 29-32
DEGREES TONIGHT. WIND CHILL VALUES COULD EVEN FALL INTO THE SINGLE
DIGITS BY THU MORNING.

THE WINTRY PRECIP...
CONFIDENCE HAS BEEN FADING ON THE POTENTIAL SNOW FOR THE OK AND NRN
TX PANHANDLES. SHORT TERM HI RES MODELS...WHICH GENERALLY DO A GOOD
JOB IN INDICATING BANDING AND THE MESOSCALE FEATURES THAT PROMOTE
ACCUMULATING SNOWS...ARE ALL TRENDING DRIER THIS AFTERNOON AS THE
UPPER SYSTEM TRENDS WEAKER. FOR THAT REASON, HAVE DECIDED TO NOT
ISSUE A WINTER WX ADVISORY FOR THE NRN PANHANDLES...THOUGH THIS WILL
NEED TO BE MONITORED.

THE WINDS...
THINK WINDS WILL STAY JUST BELOW ADVISORY CRITERIA WITH 30-35 MPH
WINDS COMMON AND GUSTS TO 50 MPH POSSIBLE.

ANY PRECIP WILL GRADUALLY EXIT THE PANHANDLES TO THE EAST DURING THE
DAY THURSDAY.

LONG TERM...

THURSDAY EVENING BEGINS A DRY FORECAST THROUGH THE WEEKEND INTO THE
EARLY PART OF NEXT WEEK. THE PAST FEW MODEL RUNS HAVE SHOWN THE ECMWF
TRENDING BACK TOWARDS THE GFS ON THE TRACK OF THE LOW AS WELL AS
PRECIP CHANCES INTO NEXT WEEK. FOR THIS REASON HAVE SIDED WITH THE
GFS ON THE LONG TERM PORTION OF THE FORECAST AND IS THE REASON FOR
KEEPING THE WEEKEND DRY. HOWEVER DID INTRODUCE LOW END POPS FOR
TUESDAY MORNING AS A WEAK DISTURBANCE MOVES INTO THE PANHANDLE WITHIN
THE NORTHWEST FLOW ALOFT.

FIRE WEATHER...
NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
THROUGH THE REST OF WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                29  47  28  60  37 /  50  30   0   0   0
BEAVER OK                  31  46  29  56  35 /  90  50   5   0   0
BOISE CITY OK              28  46  27  58  35 /  70  20   0   0   0
BORGER TX                  30  49  30  59  39 /  60  40   0   0   0
BOYS RANCH TX              32  50  27  61  36 /  50  20   0   0   0
CANYON TX                  30  49  27  60  37 /  50  30   0   0   0
CLARENDON TX               34  48  30  61  39 /  50  50   0   0   0
DALHART TX                 30  48  26  60  34 /  50  20   0   0   0
GUYMON OK                  29  49  28  59  35 /  90  30   0   0   0
HEREFORD TX                30  49  26  61  36 /  40  20   0   0   0
LIPSCOMB TX                32  46  30  56  36 /  70  60   5   0   0
PAMPA TX                   31  46  29  58  37 /  60  50   0   0   0
SHAMROCK TX                36  47  32  59  38 /  60  60   5   0   0
WELLINGTON TX              37  49  32  61  39 /  60  60   5   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WARNING FROM 1 AM TO NOON CDT THURSDAY FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...DONLEY...
     GRAY...HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...
     LIPSCOMB...MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...
     ROBERTS...SHERMAN.

OK...FREEZE WARNING FROM 1 AM TO NOON CDT THURSDAY FOR THE FOLLOWING
     ZONES: BEAVER...CIMARRON...TEXAS.

&&

03/13
Hazardous weather outlook, May 1, 3:53 PM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
353 PM CDT WED MAY 1 2013

OKZ001>003-TXZ001>020-020900-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
353 PM CDT WED MAY 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG NORTH WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL BE POSSIBLE
THROUGH TONIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES.

LIGHT RAIN...LIGHT SLEET...AND LIGHT SNOW WILL BE POSSIBLE ACROSS THE
OKLAHOMA AND TEXAS PANHANDLES TONIGHT. SNOWFALL ACCUMULATIONS OF ONE TO
TWO INCHES MAY OCCUR ACROSS THE OKLAHOMA AND NORTHEASTERN TEXAS
PANHANDLES...WITH LESS THAN ONE INCH ACCUMULATION ELSEWHERE. THE
COMBINATION OF THE STRONG WINDS AND SNOW MAY RESULT IN BLOWING SNOW
AND REDUCED VISIBILITIES...ESPECIALLY ACROSS THE NORTHEAST SECTIONS
OF THE PANHANDLES.

FREEZING TEMPERATURES ARE LIKELY TONIGHT ACROSS THE OKLAHOMA
PANHANDLE AND ALL OF THE TEXAS PANHANDLE EXCEPT PARTS OF THE FAR
EASTERN AND SOUTHEASTERN TEXAS PANHANDLE. A FREEZE WARNING IS IN EFFECT
FOR TONIGHT ACROSS THIS AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG NORTH WINDS OF 25 TO 35 MPH WILL CONTINUE THURSDAY ACROSS THE
OKLAHOMA AND TEXAS PANHANDLES.

LIGHT SNOW MAY CONTINUE INTO THURSDAY MORNING...MAINLY ACROSS THE
EASTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES. SNOWFALL
ACCUMULATIONS ARE EXPECTED TO REMAIN BELOW ONE INCH AT THIS TIME.
THE COMBINATION OF THE STRONG WINDS AND SNOW MAY RESULT IN BLOWING
SNOW AND REDUCED VISIBILITIES...ESPECIALLY ACROSS THE NORTHEAST
SECTIONS OF THE PANHANDLES.

FREEZING OR BELOW FREEZING TEMPERATURES ARE LIKELY ACROSS THE
OKLAHOMA PANHANDLE AND ALL OF THE TEXAS PANHANDLE EXCEPT PARTS OF THE
FAR EASTERN AND SOUTHEASTERN TEXAS PANHANDLE THURSDAY MORNING. A
FREEZE WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING FOR THIS
AREA.

BELOW FREEZING TEMPERATURES WILL BE LIKELY AGAIN THURSDAY NIGHT INTO
FRIDAY MORNING ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES.
ADDITIONAL FREEZE WATCHES AND WARNINGS MAY BECOME NECESSARY DURING
THIS TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, May 1, 3:54 PM CDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
354 PM CDT WED MAY 1 2013

OKZ001>003-TXZ001>020-020500-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
354 PM CDT WED MAY 1 2013

...WINTER PRECIPITATION POSSIBLE ACROSS THE OKLAHOMA AND TEXAS
PANHANDLES LATE TONIGHT AND THURSDAY MORNING...

AN UNSEASONABLY STRONG COLD FRONT WILL MOVE ACROSS THE OKLAHOMA AND TEXAS
PANHANDLES TODAY. A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM IS
FORECAST TO MOVE ACROSS THE SOUTHERN HIGH PLAINS LATE TONIGHT AND
THURSDAY MORNING...AND MAY BRING A VARIETY OF PRECIPITATION TO THE
OKLAHOMA AND TEXAS PANHANDLES.

LIGHT RAIN IS EXPECTED TO DEVELOP OVER THE AREA THIS EVENING. AS THE
COLD AIR CONTINUES TO INVADE THE REGION...THE PRECIPITATION WILL
BEGIN TO CHANGE TO LIGHT SLEET AND LIGHT SNOW ACROSS THE NORTHWEST
SECTIONS LATER THIS EVENING...THEN SPREAD SOUTHEAST TO ENCOMPASS THE
REMAINDER OF THE TEXAS AND OKLAHOMA PANHANDLES AFTER MIDNIGHT
TONIGHT. AT THIS TIME...IT APPEARS THE EASTERN OKLAHOMA PANHANDLE AND
THE NORTHEAST TEXAS PANHANDLE WILL HAVE THE GREATEST LIKELIHOOD OF
RECEIVING SNOWFALL ACCUMULATIONS OF 1 TO 2 INCHES LATE TONIGHT INTO
THURSDAY MORNING. SNOWFALL ACCUMULATIONS SHOULD REMAIN BELOW 1 INCH
ACROSS THE REMAINDER OF THE OKLAHOMA AND TEXAS PANHANDLES.

IN ADDITION...STRONG NORTH WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS
MAY RESULT IN AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES...
ESPECIALLY ACROSS THE EASTERN OKLAHOMA PANHANDLE THE NORTHEAST TEXAS
PANHANDLE LATE TONIGHT AND THURSDAY MORNING.

PRECIPITATION IS FORECAST TO END FROM WEST TO EAST ACROSS THE REGION
THURSDAY MORNING.

THERE REMAINS CONSIDERABLE UNCERTAINTY REGARDING PRECIPITATION TYPE
AND AMOUNTS. THEREFORE...YOU ARE ENCOURAGED TO STAY TUNED FOR THE
LATEST FORECASTS...INCLUDING POSSIBLE WINTER WEATHER ADVISORIES...
FROM THE NATIONAL WEATHER SERVICE OFFICE IN AMARILLO TEXAS.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 7:13 AM CDTFreeze WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more8 hr
May 2, 3:03 PM CDTFreeze WarningAMAArmstrong, Collingsworth, Donley, Wheeler19 hr
May 2, 3:03 PM CDTHard Freeze WarningAMACarson, Dallam, Deaf Smith, Gray, Hansford, Hartley and 10 more19 hr

Nearby

Wind Advisories in Texas, 2013Wind Advisories in Oklahoma, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.